Alert archive / Arizona / Flash Flood Warnings in 2013

Flash Flood Warning 28, NWS Phoenix, AZ

August 31, 2013La Paz County, Arizona

NWS Phoenix, AZ issued this flash flood warning at Aug 31, 2013, 10:24 PM MST for La Paz County, Arizona. It was in force for 111 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 31, 2013, 10:24 PM MST (05:24 UTC)
Expired
Sep 1, 2013, 12:15 AM MST
In force
111 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Flood severity
None

County La Paz County, AZ

The radar

The Yuma radar (KYUX), 140 km from the middle of the area, began a volume at 05:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 31, 11:00 PM MSTFLASH FLOOD1 Ese Quartzsite, AZINTERSECTION AT S. RIGGLES AVE AND ROGERS IMPASSABLE DUE TO FLASH FLOODING.
Aug 31, 11:00 PM MSTFLASH FLOOD1 Ese Quartzsite, AZINTERSECTION AT S. RIGGLES AVE AND ROGERS IMPASSIBLE DUE TO FLASH FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 5.4 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2013-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 418 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2013-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
418 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1976 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

326 
WGUS55 KPSR 010524
FFWPSR
AZC012-010715-
/O.NEW.KPSR.FF.W.0028.130901T0524Z-130901T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
1024 PM MST SAT AUG 31 2013

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA...

* UNTIL 1215 AM MST

* AT 1017 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED  
THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL IN THE AREA OF 
QUARTZSITE. UP TO 2 INCHES OF RAIN HAS FALLEN OVER THE TYSON AND 
PLUMOSA WASHES IN THE LAST HOUR. THIS AMOUNT OF RAINFALL WILL CAUSE 
FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES 
AND CREEKS...ROADS...AND LOW LYING SPOTS. UNBRIDGED CROSSINGS WILL 
BE ESPECIALLY DANGEROUS.

&&

LAT...LON 3376 11427 3376 11408 3359 11405 3360 11427

$$

MEYERS
2 follow-up statements
389 
WGUS75 KPSR 010629
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1129 PM MST SAT AUG 31 2013

AZC012-010715-
/O.CON.KPSR.FF.W.0028.000000T0000Z-130901T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA PAZ AZ-
1129 PM MST SAT AUG 31 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM MST FOR
CENTRAL LA PAZ COUNTY...

AT 1116 PM MST...THUNDERSTORM ACTIVITY HAS DIMINISHED AND MOVED OFF 
TO THE NORTH. SEVERAL ROADS AND LOW WATER CROSSINGS IN AND AROUND 
QUARTZSITE ARE CLOSED AT THIS TIME DUE TO INCREASED FLOWS IN THE 
PLUMOSA AND TYSON WASHES. LIGHT RAIN IS EXPECTED TO CONTINUE OVER 
THE NEXT HOUR OR SO...AND RUNOFF WILL CONTINUE TO SPILL INTO WASHES 
AND LOW LYING AREAS FOR SOME TIME.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
QUARTZSITE...HIGHWAY 95...AND OTHER RURAL ROAD IN THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES AND CREEKS...ROADS...AND LOW LYING SPOTS. UNBRIDGED
CROSSINGS WILL BE ESPECIALLY DANGEROUS.

&&

LAT...LON 3376 11427 3376 11408 3359 11405 3360 11427

$$

MEYERS
501 
WGUS75 KPSR 010716
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1216 AM MST SUN SEP 1 2013

AZC012-010723-
/O.EXP.KPSR.FF.W.0028.000000T0000Z-130901T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA PAZ AZ-
1216 AM MST SUN SEP 1 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1215 AM MST FOR CENTRAL LA 
PAZ COUNTY INCLUDING THE AREA AROUND QUARTZSITE AND NEARBY PORTIONS 
OF INTERSTATE 10...

THUNDERSTORMS PRODUCING RAINS HAVE ENDED AROUND THE QUARTZSITE AREA. 
THERE WERE EARLIER REPORTS OF STREET AND WASH FLOODING IN NORTH 
QUARTZSITE. ALTHOUGH FLOOD WATERS WERE RECEDING...MUDDY ROADS AND 
PONDED WATER ON ROADWAYS MAY BE PRESENT UNTIL 3 AM.


LAT...LON 3376 11427 3376 11408 3359 11405 3360 11427

$$

HV

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 9:55 PM MST, 29 minutes earlier.

Area forecast discussion, Aug 31, 9:55 PM MST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
955 PM MST SAT AUG 31 2013

.SYNOPSIS...
INCREASED MONSOON MOISTURE WILL REMAIN IN PLACE OVER THE REGION THIS
WEEKEND...RESULTING IN A CHANCE OF AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS AREA-WIDE. NEXT WEEK...MONSOON MOISTURE WILL DECREASE
SOMEWHAT...WITH WARMER AFTERNOONS EXPECTED. A SLIGHT CHANCE OF
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE FORECAST...WITH
DAY TO DAY VARIABILITY IN STORM COVERAGE.

&&

.DISCUSSION...
AFTERNOON UPPER AIR SOUNDINGS FROM TWC AND PSR INDICATING SHARP
DRYING IN THE BOUNDARY LAYER WITH A PROMINENT WESTERLY COMPONENT AS
YET ANOTHER DISTURBANCE ROTATES AROUND THE HIGH PRESSURE FEATURE
OVER NEW MEXICO. EARLY AFTERNOON CONVECTION ALONG THE HIGHER
ELEVATIONS NORTH AND EAST OF PHOENIX HAD TROUBLE SURVIVING INTO THE
LOWER DESERTS MAINLY DUE TO LACK OF FORCING. WEAKER OUTFLOW
BOUNDARIES WERE GENERATED BUT DIDN'T HAVE ENOUGH LIFT TO GENERATE
FOLLOW UP THUNDERSTORMS. A MORE DIFLUENT FAVORABLE LOCATION OVER
THE BAJA AND SOUTHEAST CALIFORNIA LOCATIONS AND AREAS NORTH UP
THROUGH THE COLORADO RIVER VALLEY SAW MORE CONVECTIVE ACTIVITY
TODAY. HIGHER VALUES OF PWAT /2 INCHES OR MORE/ PAIRED WITH SOME OF
THE GREATEST INSTABILITY VALUES /1800-2000 J/KG/ AND WEAK SHEAR WERE
ABLE TO PROVIDE ISOLATED THUNDERSTORMS PRODUCING HEAVY RAINS. AS OF
9 PM...ISOLATED STORMS CONTINUE ACROSS FAR WEST ARIZONA AND
SOUTHEAST CALIFORNIA ALONG THE COLORADO RIVER AND ARE EXPECTED TO
CONTINUE THROUGH MIDNIGHT...AND SO KEPT POP VALUES THERE BUT REMOVED
MENTION ELSEWHERE. REST OF THE FORECAST LOOKS IN GOOD SHAPE AND
DIDN'T MAKE CHANGES PAST 12Z SUNDAY.

&&

.PREVIOUS DISCUSSION...ISSUED AT 200 PM MST...
PROGS ARE CONSISTENT IN SUGGESTING A GRADUAL THINNING OF THE
MOISTURE ACROSS SRN AZ SUNDAY...WITH PWAT VALUES LOWERING TO BELOW
1.5 INCHES BY AFTERNOON...AND 850MB DEWPOINTS FALLING BELOW 12C.
CAPE OVER THE DESERTS ALSO FALLS WITH HIGHEST VALUES TO BE OVER
FAVORED HIGHER TERRAIN AREAS NORTH AND EAST OF PHOENIX. DYNAMICS
APPEAR RATHER MEAGER...WITH BROAD ANTICYCLONIC FLOW ALOFT...SOMEWHAT
LAMINAR UPPER STREAMLINES AND NO MAJOR DISTURBANCES/INVERTED TROFS
MOVING THRU THE AREA. AS A RESULT WE ARE CALLING FOR DECREASING
CHANCES FOR STORMS SUNDAY...WITH POPS GENLY 20 PERCENT OR LOWER
ACROSS THE CWA. HIGH TEMPS WILL CLIMB TO SLIGHTLY ABOVE SEASONAL
NORMALS AS THE ATMOSPHERE BEGINS TO DRY OUT AND MINUTES OF SUNSHINE
INCREASE.

MONDAY AND TUESDAY...
THE CORE OR DEEPEST MONSOON MOISTURE SHIFTS WEST INTO SOUTHERN CA
AND COLORADO RIVER VALLEY MON AND TUE...WITH SOME DRYING IN EASTERN
AZ. THE BEST POTENTIAL FOR CONVECTIVE STORMS MON AND TUE WILL BE
OVER SOUTHEAST CA AND THE COLORADO RIVER...AS THAT AREA COMES UNDER
INCREASING ENTRANCE REGION JET DYNAMICS. IN OTHER WORDS...
ACCELERATING UPPER LEVEL SOUTHERLY WINDS OVER SOUTHEAST CA AND THE
COLORADO RIVER VALLEY DYNAMICALLY SUPPORT THE POTENTIAL FOR A CHANCE
OF CONVECTIVE STORMS. THE REMAINDER OF THE FORECAST AREA...SOUTH
CENTRAL AND PARTS OF SOUTHWEST AZ WILL ONLY HAVE A SLIGHT CHANCE OF
AFTERNOON AND EVENING THUNDERSTORMS.

WEDNESDAY THROUGH SATURDAY...
A SLIGHT CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE
OVER SOUTHWEST AND SOUTH CENTRAL AZ THIS PERIOD. WARMER AFTERNOONS
AND A MARGINALLY MOIST AIRMASS WILL PROVIDE THE SLIGHT THREAT OF
STORMS.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA AND KSDL...
WINDS HAVE MADE AN EARLY SHIFT OUT OF THE EAST FROM PRIOR OUTFLOW
WINDS. EXPECTING WINDS TO CONTINUE OUT OF THE EAST AND CIGS ABOVE 15
KFT OVERNIGHT...AND A NORMAL WESTERLY SHIFT AFTER 19Z SUNDAY.
ANOTHER DAY WITH EXPECTED VCSH AROUND PHOENIX TAF SITES...BUT WILL
LET THE 12Z TAF PACKAGE ADDRESS A BETTER TIMING AND HANDLE ON THAT
AS CONFIDENCE IS LOW AT THIS TIME.

SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND
KBLH...
STORM ACTIVITY NEAR KIPL EARLIER HAS SINCE DIMINISHED AND SHOULD
KEEP A WESTERLY COMPONENT TO THE WINDS. KBLH WILL CONTINUE TO HAVE
VCSH THROUGH 08Z AND EXPECT WINDS TO TAPER AFTER THAT TIME AS WELL.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
TUESDAY THROUGH SATURDAY...
MINIMUM HUMIDITIES WILL BE IN THE TEENS OVER THE LOWER DESERTS OF
ARIZONA...REMAINING IN THE 20-30 PERCENT RANGE OVER SOUTHEAST
CALIFORNIA AND HIGHER TERRAIN WITH GOOD OVERNIGHT RECOVERIES.
TEMPERATURES DURING THIS PERIOD WILL WARM TO NORMAL VALUES BEFORE
ABOVE NORMAL VALUES APPEAR DURING THE LATE PERIOD. BY
THURSDAY...STORM CHANCES WILL BE LIMITED TO SOUTH-CENTRAL ARIZONA.
WINDS WEDNESDAY AND THURSDAY WILL FAVOR SOUTHEAST DIRECTIONS...WITH
LOCAL GUSTINESS BEFORE RETURNING TO MORE TYPICAL SOUTH AND SOUTHWEST
DIRECTIONS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...DEWEY
PREVIOUS DISCUSSION...CB/HV
AVIATION...DEWEY
FIRE WEATHER...AJ/NOLTE
Hazardous weather outlook, Aug 31, 5:59 AM MST, 16 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
559 AM MST SAT AUG 31 2013

AZZ020-025-CAZ030>033-011300-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
559 AM MST SAT AUG 31 2013 /559 AM PDT SAT AUG 31 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST
CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS AS
EXCESSIVE AMOUNTS OF MONSOON MOISTURE STILL COVER THE AREA. THE
GREATEST THUNDERSTORM THREAT IS THE POTENTIAL FOR HEAVY RAIN AND
LOCALIZED FLOODING...IF THUNDERSTORMS DEVELOP. OTHER HAZARDS INCLUDE
STRONG THUNDERSTORM WINDS AND DANGEROUS LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SUNDAY THROUGH WEDNESDAY...A SLIGHT CHANCE OF THUNDERSTORMS ARE
FORECAST. HOWEVER THERE ARE SOME INDICATIONS THAT A GREATER THREAT OF
THUNDERSTORMS COULD DEVELOP MONDAY AND TUESDAY AFTERNOONS. THUNDER-
STORM HAZARDS INCLUDING STRONG WINDS...HEAVY RAIN...AND DEADLY
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AZZ021>024-026>028-011300-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
559 AM MST SAT AUG 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA...SOUTH-
CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS AS
EXCESSIVE AMOUNTS OF MONSOON MOISTURE STILL COVER THE AREA. THE
GREATEST THUNDERSTORM THREAT IS THE POTENTIAL FOR HEAVY RAIN AND
LOCALIZED FLOODING...IF THUNDERSTORMS DEVELOP. OTHER HAZARDS INCLUDE
STRONG THUNDERSTORM WINDS AND DANGEROUS LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A SLIGHT CHANCE OF THUNDERSTORMS ARE FORECAST. THUNDERSTORM HAZARDS
INCLUDE STRONG WINDS AND DEADLY LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Aug 31, 4:43 PM MST, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
443 PM MST SAT AUG 31 2013

CAZ033-010030-
IMPERIAL CA-
443 PM PDT SAT AUG 31 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA

UNTIL 530 PM PDT

AT 437 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR OCOTILLO...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND SMALL HAIL.

LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHWESTERN IMPERIAL COUNTY...NAMELY STATE ROUTE 98...AND
PORTIONS OF INTERSTATE 8 EAST OF OCOTILLO.

THIS STORM MAY INTENSIFY AS IT SHIFTS TO THE EAST. VERY HEAVY
RAINFALL MAY CAUSE FLOW IN WASHES...TEMPORARY PONDING ON SOME ROADS
AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LAT...LON 3278 11610 3277 11591 3263 11586 3262 11590
      3262 11610 3271 11611
TIME...MOT...LOC 2340Z 296DEG 12KT 3269 11600

MEYERS
Local storm report, Aug 31, 5:45 PM MST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
545 PM MST SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     DUST STORM       1 WNW SEELEY            32.79N 115.69W
08/31/2013                   IMPERIAL           CA   TRAINED SPOTTER

            REDUCED VISIBILITY IN BLOWING DUST ONE QUARTER MILE

&&

EVENT NUMBER PSR1300188

DEWEY
Special weather statement, Aug 31, 6:45 PM MST, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
645 PM PDT SAT AUG 31 2013

CAZ033-010230-
IMPERIAL CA-
645 PM PDT SAT AUG 31 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA

UNTIL 730 PM PDT

AT 641 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR EL CENTRO NAVAL AIRFIELD...MOVING NORTH AT
30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   IMPERIAL...
   BRAWLEY...
   WESTMORLAND...

IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN
TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE
BETWEEN YOURSELF AND OTHER VEHICLES.

LAT...LON 3310 11532 3267 11539 3264 11586 3307 11587
TIME...MOT...LOC 0145Z 200DEG 26KT 3280 11563

MEYERS
Special weather statement, Aug 31, 9:47 PM MST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
947 PM MST SAT AUG 31 2013

AZZ021-026-010515-
LA PAZ AZ-YUMA AZ-
947 PM MST SAT AUG 31 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EXTREME NORTH CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA
  CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA

UNTIL 1015 PM MST

AT 945 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR QUARTZSITE...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  RURAL CENTRAL LA PAZ COUNTY...
  RURAL NORTHERN YUMA COUNTY...
  INTERSTATE 10 NEAR QUARTZSITE...

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN
TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE
BETWEEN YOURSELF AND OTHER VEHICLES.

LAT...LON 3363 11389 3344 11408 3366 11433 3380 11419
TIME...MOT...LOC 0447Z 311DEG 7KT 3367 11417

HIRSCH

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 6:42 PM MSTBlowing Dust AdvisoryPSR78 min
Aug 31, 7:44 PM MSTBlowing Dust AdvisoryPSR62 min
Aug 31, 9:47 PM MSTSpecial Weather StatementPSRLa Paz28 min
Aug 31, 10:07 PM MSTAreal Flood AdvisoryPSRLa Paz113 min
Aug 31, 11:12 PM MSTAreal Flood AdvisoryPSRLa Paz108 min

Nearby

Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.